DOI 10.1097/00006565-199003000-00010
Methyldopa-induced hemolytic anemia in a 15 year old presenting as near-syncope.
Аннотация
Methyldopa is an antihypertensive medication which is available generically and under the trade name Aldomet that is widely prescribed in the adult population and infrequently used in children. Methyldopa causes an autoimmune hemolytic anemia in a small percentage of patients who take the drug. We report a case of methyldopa-induced hemolytic anemia in a 15-year-old boy who presented to the emergency department with near-syncope. The boy had been treated with intravenous methyldopa during a trauma admission seven weeks prior to presentation. Evaluation revealed a hemoglobin of three grams, 3+ Coombs' test with polyspecific anti-human globulin and monospecific IgG reagents, and a warm reacting autoantibody. Transfusion and corticosteroid therapy resulted in a complete recovery of the patient. Emergency physicians treating children must be aware of this syndrome in order to diagnose and treat it correctly. A brief review of autoimmune and drug-induced hemolytic anemias is provided.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.